I've been on accutane for about a month, and it has gone from moderate, to pretty bad: my face is spotty, has some whitheads, is dry, and my lips are flaky, and i got a dry flaky red patch upon near my mouth. When can I expect to see improvement? Will continue to be this bad? What can I further expect, because I have a lot of things going in my life right now in which this is just NOT the time to be happening.
I was on 60 mg (I weigh 145 lbs) - and just coming back from the derm's office, the doc determined that i move down to 20 mgs a day once i resume treatment in about two weeks.
Also, I pray to G-d that I am not becoming depressed by acne. It bothers me terribly, and maybe i should not be a wimp, but i really need to have good skin because i am a model, am doing a play, have a girlfriend, and audition out for roles. Part of the point of putting me on a two week hiatus is to see whether or not my moodiness and depression is due to personal frustrations, or the medication itself. could someone give me info with regards to the latter?
Last points: even i move down to lower doses in the next two weeks, will i eventually be acne free? I do have faith still in accutane, and I hope eventually i can be rid of this exhausting problem.
Hopefully the bad flares have reached their peak! I look bad enough as it is and i am depressed, but will have to cope with it.
You need to know accutane can casue you to have depression or if you were already depressed the accutane will aggravate it.
Are you on a good skin care regime in addition to the accutane?
Gentle face wash with agood water soluble cleanse.that wont dry out your skin and gentle exfoliator to get rid of those dead skin cells.Moisterize with oil free product on dry areas only.
You MUST use a sunscreen,Love Venora
Allen -- My sister has been on Accutane and at first it got much worse, then totally cleared up! It took a couple of months if I remember correctly for it to start working. Now her acne is totally gone. Just wait it out a little bit, it should start to clear up pretty soon! Good luck!
Hey - I took Accutane for about 6 months. Mine never got worse but it did get BETTER!!! Be strong. It will work. Mine, unfortunately came back; it's not as bad as it was but i don't understand why. Your skin will get dryer. Trust me.
Anyways, Good luck!!!!!
The stuff works, but the treatment is brutal. You have to suffer for a few months with the cracked lips, etc.
Please be careful, it can seriously affect people's emotions... some become very anxious and depressed while taking it.
I believe it has been linked it to some suicides....
Sometimes you can reduce the dosage and still get a good result.
You have to realize that all of those nasty 'zits' that were forming for weeks prior to your medication, are just coming out. Yes, they will clear up, and you will go sooo long without having a white head to pick at, that you won't even believe your eyes.
You will constantly need to have chapstick or carmex. Lotion for your hands and feet will help too. Accutane shuts down oil production, and your body will dry out...but so will your complexion!
Hang in there, and before you know it, you WILL have clear skin!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.